Indiana, 2007

Flooding in Indiana, March 5 to 11, 2007

March 5 to 11, 2007 · NWS PAH · 3 events in 3 counties and zones

Moderate to heavy rainfall in the middle and upper portions of the Ohio River Valley caused increased river flows. The Ohio River rose above flood stage along parts of the southwest Indiana shore, where minor flooding occurred.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Moderate to heavy rainfall in the middle and upper portions of the Ohio River Valley caused increased river flows. The Ohio River rose above flood stage along parts of the southwest Indiana shore, where minor flooding occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 5, 11:21 AM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Mar 5, 11:21 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
ISSUED BY NATIONAL WEATHER SERVICE LOUISVILLE KY
1121 AM CST MON MAR 5 2007

.SHORT TERM UPDATE...

UPDATED ZONES TO RAISE TEMPERATURES ACROSS WESTERN KENTUCKY AND
PARTS OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. TEMPERATURES ARE
RISING STEADILY TO THE SOUTH OF A COLD FRONT.

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

MBS/WFO LMK
Hazardous weather outlook, Mar 5, 5:07 AM CST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
507 AM CST MON MAR 5 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-061115-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
507 AM CST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

POINTS ALONG THE OHIO RIVER...AS WELL AS THE WABASH RIVER WILL
REMAIN AT OR ABOVE FLOOD STAGE. REFER TO THE LATEST FLOOD WARNINGS
AND STATEMENTS FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CHANCE OF THUNDERSTORMS IS EXPECTED LATE FRIDAY NIGHT INTO
SATURDAY MORNING. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS.

POINTS ALONG THE OHIO AND WABASH RIVERS WILL REMAIN AT OR ABOVE
FLOOD STAGE THROUGH NEXT WEEKEND. REFER TO THE LATEST FLOOD
WARNINGS AND STATEMENTS FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

SMITH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Warrick

When
March 5, 2:00 PM CST to March 10, 9:00 PM CST
Where
Warrick County, Newburgh
Cause
Heavy Rain
Reported by
Unknown
Coordinates
37.950, -87.420

At the Newburgh Lock and Dam, where flood stage is 38 feet, the Ohio River crested at 40.79 feet on March 8. This resulted in minor flooding of low-lying fields and woodlands.

Flood, Spencer

When
March 5, 2:00 PM CST to March 10, 9:00 PM CST
Where
Spencer County, Rockport
Cause
Heavy Rain
Reported by
Unknown
Coordinates
37.880, -87.050

Flood, Posey

When
March 5, 2:00 PM CST to March 11, 8:00 PM CST
Where
Posey County, Mt Vernon
Cause
Heavy Rain
Reported by
Unknown
Coordinates
37.930, -87.900

Minor flooding of fields and woodlands occurred along the Ohio River. At Mount Vernon, where flood stage is 35 feet, the river crested at 37.5 feet on the 9th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18408, 18409, 18410.